Alert archive / Illinois / Tornado Warnings in 2016

Tornado Warning 20, NWS Chicago, IL

July 17, 2016Ford County, Iroquois County, Kankakee County, Illinois

NWS Chicago, IL issued this tornado warning at Jul 17, 2016, 9:45 PM CDT for Ford County, Iroquois County, Kankakee County, Illinois. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2016, 9:45 PM CDT (02:45 UTC)
Expired
Jul 17, 2016, 10:15 PM CDT
In force
30 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Ford County, IL, Iroquois County, IL, Kankakee County, IL

The radar

The Chicago radar (KLOT), 71 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 9:50 PM CDTFUNNEL CLOUD4 E Kempton, ILPOSSIBLE TORNADO MAY HAVE SEEN A COUPLE POWER FLASHES
Jul 17, 9:51 PM CDTTSTM WND DMG3 Ssw Herscher, ILMINOR STRUCTURAL DAMAGE, ROOF OFF SHED, AND LARGE BRANCHES DOWN. POSSIBLE TORNADO DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 9:02 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3314 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
3.3
Supercell composite
26.5

Open this sounding in Storm Lab

The text

As transmitted.

321 
WFUS53 KLOT 180245
TORLOT
ILC053-075-091-180315-
/O.NEW.KLOT.TO.W.0020.160718T0245Z-160718T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
945 PM CDT SUN JUL 17 2016

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
  NORTHERN FORD COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHWESTERN KANKAKEE COUNTY IN NORTHEASTERN ILLINOIS...

* UNTIL 1015 PM CDT
    
* AT 945 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR HERSCHER...OR 15 MILES SOUTHEAST OF
  DWIGHT...MOVING EAST AT 20 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHWESTERN IROQUOIS...NORTHERN FORD AND SOUTHWESTERN KANKAKEE
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. IF YOU
CANNOT SAFELY DRIVE AWAY FROM THE TORNADO...AS A LAST RESORT...EITHER
PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN
IN A LOW LYING AREA AND PROTECT YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4094 8819 4104 8817 4102 8794 4091 8804
TIME...MOT...LOC 0245Z 291DEG 17KT 4100 8816 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

RC
2 follow-up statements
028 
WWUS53 KLOT 180301
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1001 PM CDT SUN JUL 17 2016

ILC053-180310-
/O.CAN.KLOT.TO.W.0020.000000T0000Z-160718T0315Z/
FORD IL-
1001 PM CDT SUN JUL 17 2016

...THE TORNADO WARNING FOR NORTHERN FORD COUNTY IS CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHEASTERN ILLINOIS.

LAT...LON 4093 8813 4103 8812 4102 8794 4091 8804
TIME...MOT...LOC 0300Z 268DEG 15KT 4095 8807 

$$

ILC075-091-180315-
/O.CON.KLOT.TO.W.0020.000000T0000Z-160718T0315Z/
IROQUOIS IL-KANKAKEE IL-
1001 PM CDT SUN JUL 17 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
NORTHWESTERN IROQUOIS AND SOUTH CENTRAL KANKAKEE COUNTIES...
    
AT 1000 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES SOUTH OF HERSCHER...OR 14 MILES NORTHEAST OF PIPER
CITY...MOVING EAST AT 15 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN IROQUOIS AND SOUTH CENTRAL KANKAKEE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. IF YOU
CANNOT SAFELY DRIVE AWAY FROM THE TORNADO...AS A LAST RESORT...EITHER
PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN
IN A LOW LYING AREA AND PROTECT YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4093 8813 4103 8812 4102 8794 4091 8804
TIME...MOT...LOC 0300Z 268DEG 15KT 4095 8807 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

RC
588 
WWUS53 KLOT 180315
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1015 PM CDT SUN JUL 17 2016

ILC075-091-180325-
/O.EXP.KLOT.TO.W.0020.000000T0000Z-160718T0315Z/
IROQUOIS IL-KANKAKEE IL-
1015 PM CDT SUN JUL 17 2016

...THE TORNADO WARNING FOR NORTHWESTERN IROQUOIS AND SOUTH CENTRAL
KANKAKEE COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHEASTERN ILLINOIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHICAGO .

LAT...LON 4093 8813 4103 8812 4102 8794 4091 8804
TIME...MOT...LOC 0313Z 291DEG 17KT 4095 8807 

$$

RC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jul 17, 8:46 PM CDT, 59 minutes earlier.

Area forecast discussion, Jul 17, 8:46 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
846 PM CDT SUN JUL 17 2016

.MESOSCALE DISCUSSION....
846 PM CDT

Closely watching a supercell over southern Grundy county. The
storm's meso tightened up briefly over extreme southeast LaSalle
county, but appears to have subsequently occluded. Since then a
new meso has developed farther east. KILX WSR 88-D shows
respectable 0-1km shear and with LCL heights almost on the ground
with such strong instability, tornado potential is certainly
there. Closely monitoring for possible tornado warning.

Izzi

&&

.SHORT TERM...
353 PM CDT

Tonight...

Main concern is with convective trends into the overnight, along
with strong to severe thunderstorm and heavy rainfall threat.
Morning MCS really worked over the atmosphere, so despite
temperatures recovering to the 80s and dewpoints upper 60s-mid
70s, a cap remains in place, noted on recent AMDAR soundings.
Latest SPC mesoanalysis shows MLCIN eroding from the south, but
this may be overdone, as the RAP initialization features
temperatures far higher than current obs. This makes sense, as
remnant wave of earlier convection is moving over the area now,
with no signs yet of agitated CU on visible satellite that could
spur renewed convective development. Cannot rule out some isolated
to widely scattered TSRA later this afternoon into the mid
evening mainly south of I-80 in less capped atmosphere. If any
storms do form, moderate to strong instability and decent bulk
shear (40 kt+) could support isolated to scattered strong to
severe storms, with the main hazard damaging winds, though an
isolated tornado still possible in any supercells given adequate
low level shear, high 0-3 CAPE and low LCLs.

More consequential convective potential coverage wise could come
with better defined wave over lower MO Valley that will move east
tonight and could act as another trigger ahead of the approaching
cold front. Confidence is still on the lower side on exactly how
this will play out, have gone with likely POPs in grids along and
south of I-80 in the late evening and part of the overnight.
Evening shift will be able to assess whether this scenario will
pan out. Seasonably high moisture, only slowly diminishing
instability and shear remaining supportive under fast flow aloft
could enable isolated to scattered severe threat, along with very
heavy rain/localized flooding (given PWAT near 2") in any deep
moist convection. Again, most probable this scenario, if it
occurs, would be along/south of I-80. Low temperatures will fall
to upper 60s-lower 70s by early Monday.

Monday through Wednesday night...

Focus on Monday will again be on convective trends as a weak
surface cold front sags south across the area. Any lingering
overnight SHRA/convection will be mainly well south of I-80 in
the morning, with cold front moving southward at diurnally
unfavorable time. Best chance at destabilization ahead of cold
front will be in the late morning and early afternoon across the
southern CWA, where chance POPs have been carried. SPC has
southern half of area in a Marginal Risk for severe storms given
about 30 kt of 0-6 km shear, but wonder if this will be pulled a
bit farther south in Day 1 outlooks. Farther north, impact of
front will mainly be a slight drop in dewpoints making it slightly
more comfortable as temps warm to seasonable mid 80s (locally
upper 80s). A lake breeze boundary will push inland during the
afternoon and keep shore areas in the upper 70s-lower 80s.

After a mainly quiet Monday night, Tuesday appears it will be
primarily dry as well with surface high pressure over the Great
Lakes region. Boundary of very moist and unstable air mass under
intense heat dome to our southwest could slowly lift north as a
warm front that will parallel the southwest 1/4 of the CWA. Cannot
rule out isolated thunderstorms in this area, perhaps aided by
mid level energy topping intense mid level ridge over the central
CONUS. Temperatures Tuesday will be nearly a carbon copy of
Monday, again with onshore flow keeping shore areas a bit cooler.
On Wednesday and Wednesday night, guidance suggests we'll still be
on northeast periphery of intense mid level ridge, a "dirty"
ridge type setup with isolated to scattered convection (and even
MCS activity) possible. Due to weak flow aloft, does not appear to
a favorable large scale severe setup, so main threat would be
heavy rain with any storms. While Wednesday looks to be quite
humid with dewpoints for most areas in the 70s, temperatures will
otherwise be near seasonal mid 80s. This will change in a big way
on Thursday and Friday, detailed in the long term discussion.

RC

&&

.LONG TERM...
353 PM CDT

Thursday through Sunday...

A period of intense and potentially dangerous heat remains a
threat late in the week. Medium range models have shown a bit of
variability in how far northeast the most intense heat gets late
in the week. This morning's operational GFS and ECMWF both support
a period of intense heat, peaking Friday afternoon across the
region. The ECMWF looks particularly hot, with nearly an identical
match to synoptic composites of 100 degree days in Chicago with
an east-west 850mb thermal ridge near 26C right into northern IL
with 925mb temps >30C.

ECMWF MOS has highs of 97 for ORD/MDW and 98F for RFD, with 925mb
climo from ECMWF supporting highs at or just above 100F. Assuming
dewpoints don't mix out, potential would exist for heat indices to
reach at least 105 to 110 degrees. In addition, nighttime lows
look to hold well into the 70s, and probably lower 80s in the
urban heat island region of Chicago.

While this morning's operational GFS and ECMWF are in good
agreement and have strong support from their respective ensembles,
there remains inherent uncertainties when forecasting extreme
events 6 days out and a lot can change between now and then and
the heat is far from guarantee. Having said that, the model
consistency and strong ensemble should garner respect and
heightens the concerns for a potentially dangerous spell of heat.

GFS/ECMWF both show upper ridge gradually breaking down and
frontal boundary getting into the area on Saturday. Depending on
the timing, Saturday has potential to be another hot and humid
day, though unless front slows in subsequent model runs, Friday
would still look to be the hottest day.

Izzi

&&

.AVIATION...
For the 00Z TAFs...

Will continue to monitor for signs of SHRA and possible TSRA
developing this evening, the threat seems small as far north as
the terminals, but is not quite zero. Otherwise, winds will
subside this evening and veer to more westerly direction overnight
and then northwest Monday morning. Given the light synoptic flow,
expect a lake breeze to develop and will probably push as far west
as MDW and ORD, but could be close call. Some patchy ground fog is
possible late tonight/early Monday morning, mainly at DPA/RFD/GYY,
but this will be dependent on extent of high cloudiness overnight.
Current thinking is cloud cover will be prevalent enough to not
justify adding fog to TAFs at this time.

Izzi

&&

.MARINE...
428 PM CDT

Conditions hazardous to small craft for the nearshore waters and
southerly winds to 30 kt over the open waters will end tonight as
a cold front sags southward. High pressure building over the
region behind the front will result in light winds controlled by
lake breeze influences near the shoreline on Monday and Tuesday.
The high pressure will then slide east by mid week and remain in
place through Friday, setting up an extended period of moderate
south-southwesterly flow over the lake. There may be a few periods
with gusts/speeds a bit stronger (up to 25 kt) than 10-20 kt
mentioned in text of GLF forecast.

RC

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 17, 3:38 PM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
338 PM CDT SUN JUL 17 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
182045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
338 PM CDT SUN JUL 17 2016 /438 PM EDT SUN JUL 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED:
  ELEVATED THUNDERSTORM RISK...WITH AN ASSOCIATED:
      LIMITED TORNADO RISK.
      ELEVATED HAIL RISK...UP TO QUARTER SIZE.
      ELEVATED THUNDERSTORM WIND DAMAGE RISK...UP TO 60 MPH.
  MODERATE SWIM RISK.

DISCUSSION:

SCATTERED STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE TONIGHT...
MAINLY ALONG AND SOUTH OF INTERSTATE 80. AREAS NORTH HAVE A MARGINAL
CHANCE DUE TO A MORE STABLE AIRMASS AFTER EARLIER STORMS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MONDAY...
  LIMITED SEVERE THUNDERSTORM RISK.
  LIMITED EXCESSIVE HEAT RISK.
TUESDAY AND WEDNESDAY...
  LIMITED THUNDERSTORM RISK.
THURSDAY...
  LIMITED THUNDERSTORM RISK.
  ELEVATED EXCESSIVE HEAT RISK.
FRIDAY...
  LIMITED THUNDERSTORM RISK.
  SIGNIFICANT EXCESSIVE HEAT RISK.
SATURDAY...
  LIMITED THUNDERSTORM RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION:

HOT AND HUMID CONDITIONS ARE EXPECTED LATE IN THE WEEK. HEAT INDICES
WILL LIKELY RISE TO THEIR HIGHEST LEVELS YET THIS SUMMER...AND LIKELY
TO DANGEROUS LEVELS IN SOME AREAS ACROSS THE MIDWEST THURSDAY AND
ESPECIALLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED LATER TONIGHT.

GENERAL STORM MOTION OF THE DAY:

MOVING EAST AT 40 MPH.

&&

LMZ740>745-182045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
338 PM CDT SUN JUL 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

WINDS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THIS EVENING. THERE IS A
CHANCE OF THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY THROUGH
SATURDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-182045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
338 PM CDT SUN JUL 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY THROUGH
SATURDAY.

&&

KMD

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Jul 17, 9:08 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
908 PM CDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     FUNNEL CLOUD     3 SE DWIGHT             41.06N 88.38W
07/17/2016                   LIVINGSTON         IL   FIRE DEPT/RESCUE

            REPORTED AS POSSIBLE TORNADO. ANOTHER REPORT FROM TRAINED
            SPOTTER LOOKING NORTHEAST FROM ODELL SEES WALLL CLOUD AND
            POSSIBLE FUNNEL ILLUMINATED BY LIGHTNING.

&&

IZZI

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:51 PM CDTSevere Thunderstorm WarningLOTLivingston39 min
Jul 17, 8:18 PM CDTSevere Thunderstorm WarningLOTGrundy, LaSalle27 min
Jul 17, 8:31 PM CDTSevere Thunderstorm WarningLOTLaSalle44 min
Jul 17, 8:43 PM CDTSevere Thunderstorm WarningLOTFord, Grundy, Kankakee, Livingston, Will47 min
Jul 17, 8:47 PM CDTTornado WarningLOTGrundy, Livingston28 min
Jul 17, 9:03 PM CDTSevere Thunderstorm WarningLOTKankakee, Will27 min
Jul 17, 9:13 PM CDTTornado WarningLOTFord, Kankakee, Livingston32 min
Jul 17, 9:25 PM CDTSevere Thunderstorm WarningLOTKankakee, Will35 min
Jul 17, 10:09 PM CDTSevere Thunderstorm WarningLOTCook, Will51 min
Jul 17, 10:14 PM CDTSpecial Marine WarningLOT2 hr
Jul 17, 10:36 PM CDTSevere Thunderstorm WarningLOTGrundy, LaSalle24 min
Jul 17, 11:06 PM CDTSevere Thunderstorm WarningLOTIroquois39 min
Jul 17, 11:11 PM CDTSevere Thunderstorm WarningLOTGrundy, LaSalle, Livingston34 min
Jul 17, 11:45 PM CDTAreal Flood AdvisoryLOTGrundy, LaSalle, Livingston4 hr
Jul 18, 12:28 AM CDTAreal Flood AdvisoryLOTIroquois, Kankakee, Will4 hr
Jul 18, 12:53 AM CDTFlash Flood WarningLOTFord, Iroquois, Kankakee, Livingston5 hr
Jul 18, 2:30 AM CDTFlash Flood WarningLOTGrundy, LaSalle, Livingston4 hr
Jul 18, 3:26 AM CDTAreal Flood AdvisoryLOTFord, Iroquois, Livingston3 hr
Jul 18, 8:28 AM CDTRiver Flood WarningLOTGrundy43 hr
Jul 18, 8:28 AM CDTRiver Flood WarningLOTIroquois34 hr
Jul 18, 10:46 AM CDTAreal Flood WarningLOTFord, Grundy, Iroquois, Kankakee, LaSalle, Livingston12 hr
Jul 18, 3:19 PM CDTExcessive Heat WatchLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more61 hr

Nearby

Tornado Warnings in Illinois, 2016Every tornado warning in 2016Tornadoes in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.